Results 1 to 16 of 16
Anyone had weight gain on Lexapro?
  1. #1
    blondey is offline New Member
    Join Date
    Dec 2007
    Location
    Orlando, Florida
    Posts
    3

    Question Anyone had weight gain on Lexapro?

    I have been on Lexapro 20 mg qd for 4 years. I have suffered from some weight gain. Before Lexapro I weighed 118. I now weigh 150. Has anyone else had this problem?pgjovik@hotmail.com
    FloridaBlondey

  2. #2
    Coppergirl is offline New Member
    Join Date
    Mar 2007
    Posts
    6

    Default weight gain

    On 10 mg's I lost 5 lbs, on 20 mgs. I gained. So, I went back to 10 mgs.
    It all happened quickly with no change in eating habits, so I knew it was the meds.

  3. #3
    blondey is offline New Member
    Join Date
    Dec 2007
    Location
    Orlando, Florida
    Posts
    3

    Default Thanks for the info

    Do you think if I tapered down to 10 mg qd I would feel okay on the taper, or do you think I might get some bad withdrawal symptoms?? Just wondering what you think? I guess I could just ask my physician...........
    FloridaBlondey

  4. #4
    lake911 is offline New Member
    Join Date
    Jan 2008
    Posts
    1

    Default Yes, I did.

    I was on 10mg for 6 months and gained 15lbs right off the bat. I ate right, went to the gym and took weight loss pills but nothing helped. I weaned off the meds completely and am doing everything the same and the weight is now slowly coming off. I tried to talk to my doc about it but she said she doesn't agree that medication causes weight gain, she felt it was my depression and I wasnt taking care of myself. Go figure. Her opinion isn't supported by my facts.

    I refuse to take the meds anymore. Depression for me was only compounded by poor self image due to weight gain.

  5. #5
    JAsh is offline New Member
    Join Date
    Jan 2008
    Posts
    1

    Post Lexapro and weight gain

    Quote Originally Posted by blondey View Post
    I have been on Lexapro 20 mg qd for 4 years. I have suffered from some weight gain. Before Lexapro I weighed 118. I now weigh 150. Has anyone else had this problem?pgjovik@hotmail.com
    Yes I have gained weight! I have been on Lexapro 20mg for 3 years now and I weighed 125(even after 3 kids) before, and now I weigh 155! I have been going to the gym for 1 year now and I have a personal trainer who tells me how to eat and exercize. I have stuck to a strict diet for the past month with absolutley no cheating and have lost nothing! Even he is puzzled! After reading some of these forums I know why now! I am going to the doctor tomarrow to get off of this medication!

  6. #6
    bambiying is offline New Member
    Join Date
    Jul 2007
    Posts
    1

    Default

    Yep, I've gained on Lexapro also. I went from 160 to 197 in the span of 4 months, without changing my eating habits. Nothing was making the weight come off again either. I've just started weaning from 10 mg to 5 mg, and I'll see if that makes any difference.

  7. #7
    Lenna74 is offline New Member
    Join Date
    Jan 2008
    Posts
    2

    Smile

    I was on 10 mgs for 6 months and gained 7 kilos (I think that must be around 14-15 lbs?). At least my doctor agrees that it might be due to the drug

  8. #8
    futurama91 is offline New Member
    Join Date
    Mar 2008
    Posts
    8

    Default

    Yes! I don't keep track of my weight because I had an eating disorder, but I know that I have gone up about 4 pant sizes or so in 16 months. This sucks.

    Doctors always say that the med has nothing to do with it, (I have had that experience with epilepsy meds as well.) but they're wrong.

    If I had 3 wishes my first one would be that my neurologist has to take every drug he prescribes me, with me. Then we'll see if I'm imagining this weight gain.

  9. #9
    gettinmylifeback08 is offline New Member
    Join Date
    Mar 2008
    Posts
    1

    Unhappy i thought i was crazy!!

    i have been on 10 mg lexapro since end of july 07. about 4 months later i went ot 15 mg.i dont weigh myself but i felt like i was gettin puffy.and my favorite pair of jeans were really tight on me,so pissed and so confused.i tend to gain weight in my belly. i work out 4 to 5 a week doing pilates reformer and mat and yoga. and i eat pretty good who doesny cheat!but i have kept my pants size the same for a long time now.anyway i measured my waist today 2 inches larger. so pissed off.anyone else going through this.i am seeing my doc today i want off.i have went back down to 10mg as of 2 days ago.feelin fine!

  10. #10
    Nervous195 is offline New Member
    Join Date
    Mar 2008
    Posts
    1

    Default

    I too gained weight and got puffy...gained about 15lbs in 3 months...are you taking any other meds with it?

  11. #11
    glitteratti is offline New Member
    Join Date
    Mar 2008
    Posts
    2

    Default yes indeed

    I have had great success for my depression and anxiety on Lexapro....except for the fact that I gained over 30 pounds in 2 years. I work out and eat well...so frustrating.

    I just started Prozac and wellbutrin. I am hoping it helps. I hear such mixed things about Prozac and weight gain.

    I tried to accept the weight gain and focus on how much better my anxiety was, but I became so depressed and anxious b/c of the extra baggage I felt almost as worse as I did before I started.

    Hope this helps. good luck to you.

  12. #12
    catie25 is offline New Member
    Join Date
    Mar 2008
    Posts
    10

    Default How long did it take before noticing weight gain

    I have been on lexapro for about 24 days at a low dose: started at 1.25mg 2x/day and am now up to 2.5mg 2x/day. I am already feeling a therapeutic benefit from it and considering how I feel now, the side effects are minor.

    Reading your posts about weight gain was devastating to me. I am 27 and have weighed the same for 10 years. My question to you all is how long did it take before you noticed weight gain? I don't typically weigh myself but may start checking weekly so I am aware of it.

    As anyone NOT gained weight on lexapro?

  13. #13
    glitteratti is offline New Member
    Join Date
    Mar 2008
    Posts
    2

    Default slow build

    The weight took a while to put on at first, but then just started piling on. At least this was my situation. Everyone is different. In fact, I think I lost weight at first, but then after about 6 months I started to gain

  14. #14
    Aeroman is offline Member
    Join Date
    Mar 2008
    Posts
    347

    Default

    Oh yes, I gained weight, bigtime! I was on Prozac before and I went from 220 to 254lbs. Got off Prozac and went down to 215lbs. Started Lexapro 10mg and went back up to 250lbs. I dunno, I get the craving for fatty foods, burgers, sweets, etc. And I cant help it. I would just get hungry. Now, I am almost at week 4 when I had my doc ween me off and the withdrawal symptoms suck. I dont get the hunger cravings anymore and I am losing weight.

  15. #15
    Robert_325 is offline Diamond Elite
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    12,748

    Default at least it wasn't just me!!!

    The doctors prescribed every anti-depressant there is for me, I think, at one time or another. None of them helped me really. My thinking was screwed up and I was an addict. That was my problem.

    I think Zoloft was the worse for me causing weight gain. Celexa did the same almost. I took them all.

    Once I got off the pain meds ( 30 - 30mg Oxycodones a day ) and THAT was terrible, my self-esteem got better, I started doing things, and I started feeling better. I had to go on Atkins diet and lost 130 lbs in 14 months. Have kept it off for over five years now. I take no more anti-depressants.

    I think they are the most over prescribed medications that exist. Some people need them, but the doctors sling those things at patients big time.
    I would really be leary and do some serious checking on side effects and try getting clean from other meds first. Then see if you still need the anti-depressants. You will probably be surprised that you don't want them at all then.

  16. #16
    karielle is offline New Member
    Join Date
    Dec 2015
    Posts
    1

    Default

    Yep.. 110 to 149 lbs. Lexapro 20 mg. Definitely the gain is from the med. Tired all the time but happy ! Lol

Similar Threads

  1. does lexapro cause weight gain or loss
    By sxyblonde21 in forum Drug Information
    Replies: 30
    Last Post: 06-29-2017, 02:45 PM
  2. weight gain and lexapro
    By littlebit-627 in forum Featured Drugs
    Replies: 351
    Last Post: 05-18-2017, 01:18 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22